MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the outer blue sheath was kinked approximately at 41 cm and 108 cm from the tip of the delivery system.The outer blue sheath was found detached from the valve body.The stainless steel tube was found kinked.The stent wire was found out of the clear outer sheath near the leading radiopaque marker band on the delivery system.No other issues with the stent and delivery system were noted.The damages noted with the returned device were likely due to procedural factors, such as the interaction with the scope, the patient anatomy and the excessive force applied during the attempt deployment, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.Labeling review was performed, and from the information available, this device was used per the directions for use (dfu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, patient's anatomy was not tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy and the blue outer sheath was detached from the valve body.The stent was removed from the patient fully covered by the outer sheath and another wallstent biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent wire punctured the clear outer sheath of the delivery system.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10011536
Report Number3005099803-2020-01818
Device Sequence Number2785203
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0024108968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight70